Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 39, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Apr 3, 2015, 8:29 PM CDT for Madison County, Marshall County, Morgan County, Alabama. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2015, 8:29 PM CDT (01:29 UTC)
- Expired
- Apr 3, 2015, 9:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Madison County, AL, Marshall County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 66 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 8:50 PM CDT | HAIL 1 | New Hope, AL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 6:48 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1830 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
524
WUUS54 KHUN 040129
SVRHUN
ALC089-095-103-040200-
/O.NEW.KHUN.SV.W.0039.150404T0129Z-150404T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
829 PM CDT FRI APR 3 2015
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MADISON COUNTY IN NORTH CENTRAL ALABAMA...
SOUTHEASTERN MORGAN COUNTY IN NORTH CENTRAL ALABAMA...
CENTRAL MARSHALL COUNTY IN NORTHEASTERN ALABAMA...
* UNTIL 900 PM CDT
* AT 829 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HUNTSVILLE TO NEAR PRICEVILLE...MOVING SOUTHEAST AT
45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SOUTHERN HUNTSVILLE...GUNTERSVILLE...ARAB...REDSTONE ARSENAL...
OWENS CROSS ROADS...GRANT...TRIANA...MORGAN CITY...SOMERVILLE AND
UNION GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3430 8648 3431 8661 3457 8690 3458 8688
3455 8679 3461 8678 3469 8656 3446 8608
3443 8611 3441 8611 3426 8645
TIME...MOT...LOC 0129Z 316DEG 38KT 3469 8654 3454 8682
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
LN2 follow-up statements
200
WWUS54 KHUN 040139
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
839 PM CDT FRI APR 3 2015
ALC089-095-103-040200-
/O.CON.KHUN.SV.W.0039.000000T0000Z-150404T0200Z/
MADISON AL-MORGAN AL-MARSHALL AL-
839 PM CDT FRI APR 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHERN MADISON...EAST CENTRAL MORGAN AND CENTRAL MARSHALL
COUNTIES...
AT 839 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF OWENS CROSS ROADS TO NEAR
TRIANA...MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN HUNTSVILLE...GUNTERSVILLE...ARAB...REDSTONE ARSENAL...OWENS
CROSS ROADS...GRANT...TRIANA...MORGAN CITY...UNION GROVE AND HEBRON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3430 8648 3431 8649 3455 8679 3458 8674
3469 8656 3446 8608 3443 8611 3441 8611
3426 8645
TIME...MOT...LOC 0139Z 316DEG 38KT 3466 8650 3451 8678
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
LN615
WWUS54 KHUN 040155 RRA
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
855 PM CDT FRI APR 3 2015
ALC089-095-103-040205-
/O.EXP.KHUN.SV.W.0039.000000T0000Z-150404T0200Z/
MADISON AL-MORGAN AL-MARSHALL AL-
855 PM CDT FRI APR 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MADISON...EAST
CENTRAL MORGAN AND CENTRAL MARSHALL COUNTIES WILL EXPIRE AT 900 PM
CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. AN ADDITIONAL
SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR SOUTHEASTERN MADISON
COUNTY AND CONTINUING TO THE SOUTHEAST.
LAT...LON 3430 8648 3431 8649 3455 8679 3458 8674
3469 8656 3446 8608 3443 8611 3441 8611
3426 8645
TIME...MOT...LOC 0154Z 316DEG 38KT 3466 8650 3451 8678
$$
LNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 7:04 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 3, 7:04 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 704 PM CDT FRI APR 3 2015 .MESOSCALE UPDATE... SUPERCELL CONVECTION HAS TAKEN SHAPE ALONG THE BROKEN LINE FROM SOUTHERN MIDDLE TN INTO NERN MS. CELLS ARE EXHIBITING MESOVORTICES IN SRN TN WITH A SELY STORM MOTION ENHANCING SR-INFLOW. KHTX VWP IS SHOWING A CURVED HODOGRAPH WITH 4-6KFT WINDS OF 40-50KT. 1KM SRH VALUES OF 150-200 M2/S2 ARE NOTED IN SPC MESOANALYSIS ACROSS NERN AL INTO TN ALONG THE CUMBERLAND PLATEAU. LINE IS MOVING INTO RELATIVE INSTABILITY/ML CAPE AXIS IN NRN/NERN AL, SO EXPECT INTENSIFICATION, AT LEAST TEMPORARILY, ALTHOUGH LOSS OF SOLAR HEATING MAY TEMPER THIS TREND LATER THIS EVENING. AWAITING UAH SWIRLL BALLOON RELEASE TO SUPPLEMENT 00Z RAOBS TO GET A BETTER HANDLE ON NEAR STORM ENVIRONMENT. AN ISOLATED TORNADO REMAINS POSSIBLE, WITH A GREATER RISK OF DAMAGING WINDS AND LARGE HAIL. THANKS TO SPC FOR COORDINATION OF THE SVR TSTM WATCH. KULA && .AVIATION... /ISSUED 648 PM CDT FRI APR 3 2015/ FOR 00Z TAFS... AS OF 2340Z...A COLD FRONT WAS ENTERING THE FORECAST AREA. THE FRONT WAS ACCOMPANIED WITH NUMEROUS SHOWERS/THUNDERSTORMS. SOME OF THE STORMS COULD BECOME SEVERE...WITH WIND GUSTS OVER 50KT AND OR LARGE HAIL. A THREAT OF SEVERE WEATHER WILL DIMINISH AS THE BOUNDARY PASSES TO THE EAST. WSW WINDS EAST OF THE FRONT WILL BECOME NW 10G20KT... THEN GRADUALLY DIMINISH TO AROUND 10KT AFTER MIDNIGHT. RAIN ACTIVITY WILL END FROM WEST TO EAST AFTER MIDNIGHT. MVFR...AND SOMETIMES LOWER CIG/VIS VALUES WILL BECOME VFR BEFORE DAYBREAK SAT. RSB && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Apr 3, 5:36 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 536 PM CDT FRI APR 3 2015 ALZ001>010-016-TNZ076-096-097-041100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 536 PM CDT FRI APR 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... A RISK OF SEVERE THUNDERSTORMS STILL EXISTS THIS EVENING AS A COLD FRONT DROPS SOUTHEAST THROUGH THE REGION. A BROKEN LINE OF THUNDERSTORMS WILL MOVE BRISKLY THROUGH THE AREA AHEAD OF THE FRONT PRODUCING STRONG TO SEVERE STORMS. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN HAZARDS AT THIS TIME. THE STORMS SHOULD AFFECT AREAS FROM SOUTHERN MIDDLE TENNESSEE INTO NORTHWEST ALABAMA BETWEEN 6 PM AND 9 PM...AND THE REST OF NORTH CENTRAL AND NORTHEAST ALABAMA BETWEEN 8 PM AND 11 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... PATCHY FROST IS POSSIBLE ACROSS SOUTHERN MIDDLE TENNESSEE BY EARLY SUNDAY MORNING. A CHANCE OF THUNDERSTORMS WILL RETURN TO THE REGION LATE SUNDAY NIGHT AND PERSIST EACH DAY NEXT WEEK AS A MORE ACTIVE WEATHER PATTERN BECOMES ESTABLISHED. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE THIS EVENING.
In the hours before
Special weather statement, Apr 3, 6:36 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 636 PM CDT FRI APR 3 2015 ALZ001-002-040015- LAUDERDALE AL-COLBERT AL- 636 PM CDT FRI APR 3 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAUDERDALE AND CENTRAL COLBERT COUNTIES UNTIL 715 PM CDT... AT 635 PM CDT...DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING STRONG THUNDERSTORM NEAR CHEROKEE...MOVING EAST AT 35 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FLORENCE...MUSCLE SHOALS...SHEFFIELD...TUSCUMBIA...KILLEN... CHEROKEE...LEIGHTON...ST. FLORIAN...UNDERWOOD-PETERSVILLE AND CENTER STAR. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3474 8799 3490 8798 3491 8745 3468 8747 TIME...MOT...LOC 2335Z 273DEG 31KT 3481 8790 SL.77
Special weather statement, Apr 3, 6:54 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 654 PM CDT FRI APR 3 2015 ALZ001-005-040045- LAUDERDALE AL-LIMESTONE AL- 654 PM CDT FRI APR 3 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAUDERDALE AND NORTHWESTERN LIMESTONE COUNTIES UNTIL 745 PM CDT... AT 654 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LEXINGTON...OR 18 MILES NORTHEAST OF FLORENCE...MOVING EAST AT 45 MPH. PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LEXINGTON...ELKMONT...ANDERSON...LESTER...CAIRO...WHITEHEAD...GOOD SPRINGS...MT ROZELL...KINGTOWN AND LEGGTOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3499 8693 3481 8704 3491 8754 3500 8754 TIME...MOT...LOC 2354Z 273DEG 40KT 3497 8743 SL.77
Local storm report, Apr 3, 7:31 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
731 PM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND DMG LEXINGTON 34.97N 87.37W
04/03/2015 LAUDERDALE AL EMERGENCY MNGR
WO POWER POLES AND LARGE TREES DOWN IN LEXINGTON. TIME
ESTIMATED BY RADAR.
&&
KULALocal storm report, Apr 3, 8:12 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
812 PM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM TSTM WND GST 3 SSE HARVEST 34.81N 86.72W
04/03/2015 E60 MPH MADISON AL TRAINED SPOTTER
ESTIMATED 60 MPH WIND GUSTS.
&&
KULALocal storm report, Apr 3, 8:14 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
814 PM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM FUNNEL CLOUD 3 SSW HARVEST 34.82N 86.76W
04/03/2015 MADISON AL NWS EMPLOYEE
FUNNEL CLOUD OBSERVED FROM MADISON LOOKING NORTH TOWARD
HARVEST.
&&
KULALocal storm report, Apr 3, 8:22 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
822 PM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL HARVEST 34.86N 86.75W
04/03/2015 E1.00 INCH MADISON AL AMATEUR RADIO
&&
JCHACEThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:11 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison | 34 min |
| Apr 3, 7:27 PM CDT | Tornado Warning | HUN | Madison | 33 min |
| Apr 3, 7:29 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison | 46 min |
| Apr 3, 7:41 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 34 min |
| Apr 3, 7:54 PM CDT | Tornado Warning | HUN | Madison | 36 min |
| Apr 3, 7:59 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 31 min |
| Apr 3, 8:20 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 40 min |
| Apr 3, 8:26 PM CDT | Tornado Warning | HUN | Jackson | 34 min |
| Apr 3, 8:52 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 23 min |
| Apr 3, 8:52 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 53 min |
| Apr 3, 8:54 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson, Madison, Marshall | 36 min |
| Apr 3, 9:10 PM CDT | Tornado Warning | HUN | DeKalb | 11 min |
| Apr 3, 9:26 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 34 min |
| Apr 3, 9:32 PM CDT | Tornado Warning | HUN | DeKalb | 28 min |
| Apr 3, 9:43 PM CDT | Tornado Warning | HUN | DeKalb | 12 min |
| Apr 4, 2:36 PM CDT | Frost Advisory | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 16 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.